Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 508, NWS Austin/San Antonio, TX

August 17, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 17, 2007, 2:20 PM CDT for 4 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2007, 2:20 PM CDT (19:20 UTC)
Expired
Aug 17, 2007, 8:15 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bandera County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 171922
FFWEWX
TXC019-171-259-265-180115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BANDERA COUNTY...
  THIS INCLUDES THE CITIES OF...VANDERPOOL...MEDINA...BANDERA...
  GILLESPIE COUNTY...
  THIS INCLUDES THE CITY OF FREDERICKSBURG...
  KENDALL COUNTY...
  THIS INCLUDES THE CITIES OF...COMFORT...BOERNE...
  KERR COUNTY...
  THIS INCLUDES THE CITY OF KERRVILLE...

* UNTIL 815 PM CDT

* AT 213 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING 
  FROM TROPICAL SHOWERS OVER THE AREA...MOVING NORTHWEST AT 10 MPH.
  TROPICAL SHOWERS WILL CONTINUE TO DEVELOP AND STREAM ACROSS THE 
  AREA THROUGHOUT THE AFTERNOON HOURS...PRODUCING RAINFALL TOTALS UP 
  TO 5 INCHES OVER ALREADY SATURATED GROUNDS.

 * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WILLOW CITY...ECKERT...KERRVILLE STATE
  PARK...CRABAPPLE...INGRAM...
  HILLTOP...TIVYDALE...WALTONIA...HUNT...LOST MAPLES STATE PARK...  
  MOUNTAIN HOME...DOSS...HARPER AND KERR WILDLIFE MGMT AREA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3035 9859 3014 9860 3005 9851 2996 9849
      2970 9881 2959 9892 2960 9898 2963 9899
      2963 9924 2968 9953 2969 9956 3027 9976
      3029 9931 3047 9928 3047 9863

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:40 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 17, 12:40 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1240 PM CDT FRI AUG 17 2007

.AVIATION...I-35 CORRIDOR TERMINALS OCNL MVFR CIGS AND VSBYS IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BECOMING AFTER 00Z
VFR AND AFT 06Z MVFR CIGS REDEVELOPING WITH SCATTERED SHOWERS
AFTER 14Z LCLY LOWERING VSBYS. KDRT TERMINAL VFR CIGS AROUND 4 THSD
AGL WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LOCALLY
LOWERING CIGS AND VSBYS TO MVFR BECOMING AFTER 03Z VFR.

&&

.PREV DISCUSSION... /ISSUED 1219 PM CDT FRI AUG 17 2007/

UPDATE...
QUICK UPDATE TO RAISE MAX TEMPS A COUPLE OF DEGREES DUE TO A
LITTLE MORE SUNSHINE.

PREV DISCUSSION... /ISSUED 1034 AM CDT FRI AUG 17 2007/

UPDATE...
LATE THIS MORNING THE CENTER OF TROPICAL DEPRESSION ERIN WAS
NEARLY STATIONARY OVER CROCKETT COUNTY. THE 12Z SOUNDINGS AT DRT
AND CRP WERE UNCAPPED WITH PWS OVER 2 INCHES SO WE EXPECT
CONVECTION TO INCREASE IN COVERAGE AS SFC TEMPS REACH CONVECTIVE
TRIGGER TEMPS IN THE LOWER TO MID 80S. THUS WE WILL CONTINUE WITH
THE CURRENT CONFIGURATION OF THE FFA. THE GREATEST THREAT FOR
COPIOUS RAINFALL AMOUNTS AND FLASH FLOODING WILL BE ACROSS THE
EDWARDS PLATEAU AND TEXAS HILL COUNTRY...AREAS IN CLOSE PROXIMITY
OF THE CENTER OF ERIN. ONLY MINOR CHANGES TO THE CURRENT FCST.
GRIDS AND TEXT PRODUCTS UPDATED.

PREV DISCUSSION... /ISSUED 351 AM CDT FRI AUG 17 2007/

DISCUSSION...
REMNANTS OF ERIN CONTINUE TO EFFECT THE HILL COUNTRY THIS
MORNING. THE CENTER OF THE LOW IS NEAR EDWARDS COUNTY. RAINFALL
AMOUNTS HAVE BEEN DECREASING OVER THE PAST COUPLE OF HOURS...BUT
STILL SEEING LIGHT TO MODERATE RAINS. THIS SYSTEM IS EXPECTED TO
TRACK SLOWLY NORTHWEST. THIS WILL KEEP SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY UNDER THE GUN FOR TODAY. A DEEP CONNECTION OF
MOISTURE REMAINS EVIDENT ON SATELLITE IMAGERY INTO THE GULF.
DAYTIME HEATING AND OBVIOUS INSTABILITY WILL PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGHOUT THE DAY. THUS...WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH THIS EVENING. AT THIS POINT...SEE NO
NEED TO EXTEND THE FLASH FLOOD WATCH.

REMNANTS OF ERIN WILL REMAIN OVER TEXAS THROUGH THE WEEKEND. THE
CENTER OF THE LOW WILL TRACK UP THROUGH THE HILL TOWARDS THE
PANHANDLE. HOWEVER...WITH HIGH PW VALUES AND AN UNSTABLE
AIRMASS...CHANCES OF RAIN WILL CONTINUE FOR SOUTH CENTRAL TEXAS
THROUGH THE WEEKEND. EARLY NEXT WEEK...JUST AS THIS UPPER LOW
MOVES INTO MEXICO ANOTHER SYSTEM MOVES ONSHORE. THIS WILL CONTINUE
THE CHANCES OF RAIN FOR THE REGION THROUGHOUT THE WEEK.

CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST
NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON
WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF
MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE...AND LIKELY
AFFECTING DEEP SOUTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  76  86  76  93 /  80  50  50  20  20
AUSTIN BERGSTROM INTL AIRPORT  88  75  87  74  92 /  80  50  50  20  20
DEL RIO INTL AIRPORT           88  77  92  77  93 /  70  70  40  20  10
SAN ANTONIO INTL AIRPORT       89  77  87  77  92 /  70  50  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

13/02
Hazardous weather outlook, Aug 17, 5:49 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT FRI AUG 17 2007

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL SOUTH CENTRAL TEXAS THROUGH
THIS EVENING. NUMEROUS TROPICAL SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE REMNANTS OF TROPICAL DEPRESSION ERIN...LOCATED OVER THE
WESTERN TEXAS HILL COUNTRY...WILL PRODUCE WIDESPREAD HEAVY RAINFALL
AND FLASH FLOODING TODAY AND EARLY TONIGHT. GENERAL RAIN AMOUNTS
OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 6 TO 10
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ON SATURDAY...
CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Aug 17, 9:03 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       13 NE FREDERICKSBURG    30.40N 98.72W
08/17/2007  M6.55 INCH       GILLESPIE          TX   TRAINED SPOTTER

            6.55 INCHES SINCE MIDNIGHT.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:15 PM CDTFlash Flood WarningEWXLavaca60 min
Aug 16, 7:24 PM CDTRiver Flood WarningEWXBandera15 hr
Aug 16, 7:51 PM CDTFlash Flood WarningEWXTravis4 hr
Aug 16, 8:15 PM CDTFlash Flood WarningEWXWilson4 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXMedina14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXFrio4 days
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:58 PM CDTRiver Flood WarningEWXKerr14 hr
Aug 16, 9:08 PM CDTFlash Flood WarningEWXBurnet, Llano4 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano23 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXGillespie12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXBlanco23 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXKendall13 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXComal23 hr
Aug 16, 10:29 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 11:23 PM CDTRiver Flood WarningEWXBexar22 hr
Aug 16, 11:58 PM CDTFlash Flood WarningEWXEdwards, Real6 hr
Aug 17, 12:35 AM CDTFlash Flood WarningEWXGillespie, Kendall6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr, Medina6 hr
Aug 17, 3:25 AM CDTRiver Flood WarningEWXBexar, Guadalupe18 hr
Aug 17, 4:36 AM CDTRiver Flood WarningEWXBexar17 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Llano5 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more5 hr
Aug 17, 11:05 AM CDTFlash Flood WarningEWXBurnet3 hr
Aug 17, 11:40 AM CDTRiver Flood WarningEWXLlano9 hr
Aug 17, 1:49 PM CDTFlash Flood WarningEWXBurnet116 min
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr6 hr
Aug 17, 3:04 PM CDTFlash Flood WarningEWXHays116 min
Aug 17, 3:35 PM CDTFlash Flood WarningEWXReal3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.